• Effects of Avastin

    Asked by kevin_ryan on Sunday, June 9, 2013

    Effects of Avastin

    Does anyone have much experience with Avastin. I have CRC and completed 12 sessions of chemotherapy about 6 weeks ago. My Oncologist gave me a break and has then started me back on chemo again, but with adding Avastin. I had a second opinion from UofM who also recommended this approach. I noticed after the first session that I had the worst reactions with some anal bleeding along with lots of vomiting.
    Is this typical and does it get better the further we go into the treatments. (The Oncologist recommended this as he said I had responded very well to the first round of chemo and that scans showed the tumor had shrunk and no new growth of cells, so felt that attacking it now with Avastin was appropriate.)
    I am mainly looking for support here, as I had a terrible weekend with the side effects and really thought my time was up.

    4 Answers from the Community

    4 answers
    • SueRae1's Avatar

      I was on Avastin from May 2012-Dec2012. I got it every other week. The reason I was on it, it is one of the few drugs used to treat both advanced Kidney Cancer and stage IV TNBC. One of the side effects, which I got, is very very high BP(Blood Pressure). My December I was on very high dose of meds and we got it down to 150/90. With in the last month my pressure started coming down and I was taken off the Beta Blocker I was on to control my BP - my last reading was 110/70 and my heart rate was 40.

      I'm sorry that you had a terrible week-end. The side effects of treatment can really be awful. The worst part is you never know in advance which one's will crop up, when they will, and how intense they will be.

      Hugs and healing vibes.

      over 3 years ago
    • SpunkyS's Avatar

      I had about 23 treatments with Avastin infused every 3 weeks as part of a study protocol for Ovarian cancer. I had it with chemo, and then almost a year after chemo. I always had benadryl IV before it. My side effects were runny nose - big time, some bleeding of the gums even with soft toothbrush, and eventulally hypertension for which I was put on a low dose of lisinopril. Occasionally I would get sever aching of the big joints - knees, hips, shoulders, for about 3 days.I hope your next reatment goes better and that it is a good course of treatment for you.

      over 3 years ago
    • Vivenia's Avatar

      Talk to your doctor! My doctor took me off of Avastin because I developed nose bleeds after a few months of treatment. As I understand it, the drug can cause bleeding problems that are life threatening. Only your doctor will know if it's safe to continue or not, but anal bleeding worries me.

      over 3 years ago
    • healed123's Avatar

      I was on Avastin w/ Fulfox for 3 months before I started hemorrhageing as well. I was taken off of it for 3 months after that. Just yesterday the doc added it back to my regimen. I get diarrhea (I think from the chemo in general) however I also attribute it to the Avastin.

      over 3 years ago

    Help the community by answering this question:

    Create an account to post your answer Already have an account? Sign in!

    By using WhatNext, you agree to our User Agreement, and Privacy Policy

    Read and answer more colorectal (colon) cancer questions.  Also, don't forget to check out our Colorectal (Colon) Cancer page.